MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-1/2"; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-1/2"; WIRE, GUIDE, CATHETER
Model Number IPN037098
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The needle pierced the catheter during insertion.No patient harm reported.It was reported the patient's condition was believed to not be critical and no intervention was required.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one catheterization device.Signs-of-use in the form of biological material was observed.Visual analysis revealed that the catheter was partially deployed off the cannula.The catheter body appeared to be punctured by the needle cannula.The catheter body was also severely crimped around the guide wire.It was also noted that the needle cannula was kinked.This resulted in the guide wire to become unraveled.The catheter was fully deployed off the cannula in order to perform dimensional testing.The bend on the cannula measured 21mm from the distal tip.The cannula total length measured 2.7660" which is within the specification limits of 2.7595"-2.7745".The cannula outer diameter measured.0323" which is within the specification limits of.0320"-.0325" per the cannula graphic.The cannula inner diameter could not be accurately measured due to the damage.The hole on the catheter measured 17mm from the juncture hub.The catheter body total length measured 2.594" which is within the specification limits of 2.565"-2.605" per the catheter graphic.The cannula inner diameter at the proximal end measured.035" which is within the specification limits of.035"-.037" per the catheter extrusion graphic.The cannula outer diameter measured.0462" which is within the specification limits of.0450"-.0470" per the catheter extrusion graphic.The guide wire could not be accurately measured due to the damage.The catheter body was able to be deployed off the needle cannula with major resistance due to the damage to the cannula and guide wire.Despite this, the catheter could not be reassembled to the catheterization device.Performed per ifu statement "firmly hold introducer needle hub in position and advance catheter, over spring-wire guide into vessel".An attempt to retract the guide wire back into the needle was performed; however, this was unsuccessful due to the damage to the needle and guide wire.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "if resistance is encountered during spring-wire guide advancement do not force feed, withdraw entire unit and attempt new puncture".The ifu also states, "do not reinsert needle into catheter; doing so may result in patient injury or catheter damage." the report of a split catheter was confirmed through complaint investigation.Visual analysis revealed that the catheter was partially deployed off the needle cannula.It was observed that the needle bevel was protruding through the catheter body.It was also noted that the cannula was bent, and the guide wire was unraveled.This likely contributed to the damage to the catheter.All relevant dimensional requirements were met, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH KIT: 20 GA X 1-1/2"
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12668430
Report Number9680794-2021-00541
Device Sequence Number1231122
Product Code DQX
UDI-Device Identifier20801902121619
UDI-Public20801902121619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2023
Device Model NumberIPN037098
Device Catalogue NumberAK-04220
Device Lot Number13F21G0597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown